Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Apr 21, 2011, 10:48 AM CDT for Wayne County, White County, Illinois. It took effect at Apr 23, 2011, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 10:48 AM CDT (15:48 UTC)
- In effect from
- Apr 23, 2011, 4:00 PM CDT
- Expired
- Apr 22, 2011, 12:17 PM CDT
- In force
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skillet Fork River at Wayne City (WYNI2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:30 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 6:30 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 630 AM CDT THU APR 21 2011 .UPDATED... FOR 12Z AVIATION ONLY. .DISCUSSION... A VERY ACTIVE WEATHER PATTERN IS SHAPING UP FOR AREAS FROM THE SOUTHERN PLAINS AND RED RIVER VALLEY REGION OF OKLAHOMA...NORTHEAST ACROSS THE OZARKS AND INTO THE MID MISSISSIPPI AND OHIO VALLEY REGIONS. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE NEXT SEVERAL DAYS...THAT OVER TIME COULD LEAD TO CONSIDERABLE FLOOD CONCERNS...NOT ONLY IN AN AREAL SENSE...BUT LONGER TERM AS WELL AND WITH RESPECT TO THE RIVERS. WE PLAN ON ISSUING A HYDROLOGIC OUTLOOK THIS MORNING TO OUTLOOK AND DISCUSS OUR CONCERNS. LATER SHIFTS MAY HAVE TO CONSIDER A FLOOD/FLASH FLOOD WATCH. THINK IT IS A TAD TOO SOON TO PULL THE TRIGGER...GIVEN SOME MODEL DIFFERENCES IN QPF PLACEMENT. THE MAIN DIFFERENCE THROUGH THE WEEKEND...IS THE SREF/NAM ARE A BIT FARTHER SOUTH WITH HEAVIER QPF AXIS THAN THE GFS/ECMWF SOLUTIONS. WE ARE TRENDING TOWARD THE GFS/ECMWF SOLUTIONS. FOR TODAY...CONVECTION REMAINS FOCUSED TO OUR SOUTH. HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION TODAY...WITH A QUASI STATIONARY FRONT STILL SOUTH ACROSS THE GULF COAST REGION...KEEPING US COOL AND IN AN EASTERLY FLOW PATTERN. LOWERED POPS MORE SO TODAY...AND KEPT BEST VALUES OVER THE SW 1/2 OF THE AREA...PRIMARILY THIS AFTERNOON FOR SHOWERS AND PERHAPS THUNDERSTORMS. TONIGHT...THE BOUNDARY WILL LIFT NORTH AS A WARM FRONT AND ENTER INTO THE REGION BY 12Z FRIDAY. EXPECT AN INCREASE IN SHOWERS AND STORMS TONIGHT...AFFECTING MOST AREAS. THE BOUNDARY WILL CONTINUE TO PROGRESS NORTH THROUGH THE DAY...CARRYING THE BEST CHANCE OF CONVECTION WITH IT. ROUND 1 SHOULD NOT BE TOO PROBLEMATIC. OUR GRID QPF GENERALLY RUNS FROM 0.50 TO 0.75 WEST KENTUCKY TO 1-1.5 INCHES FROM SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. FRIDAY NIGHT...FOCUS SHOULD SHIFT TO OUR WEST...WITH THE APPROACH OF A COLD FRONTAL BOUNDARY. HAVE BEST CHANCE POPS NW 1/2 FRIDAY NIGHT AND LOWER SE 1/4 OF THE AREA. CANNOT RULE OUT A FEW SEVERE STORMS FRI/FRI NIGHT. LAPSE RATES ARE QUITE GOOD...RUNNING 7-8 C/KM. VERTICAL SPEED SHEAR IS NOT THAT GREAT ABOVE H7 THOUGH...WHICH LEADS ME TO BELIEVE MODE WILL BE MORE MULTI CELLULAR WITH SOME STRONG TO SEVERE STORMS THAT MAY PRODUCE HAIL OR STRONG WIND GUSTS. HEAVY RAIN WILL WITH TIME BECOME A GREATER CONCERN. THE AFOREMENTIONED COLD FRONT IS FORECAST TO PUSH INTO THE CWFA BY SUNDAY AND STALL. THUS...MORE SHOWER AND THUNDERSTORM ACTIVITY IS IN THE WORKS. THE BOUNDARY WILL PUSH BACK AS A WARM FRONT SUNDAY NIGHT THROUGH MONDAY. AS A RESULT WE MAY SEE A PULL BACK IN THE CONVECTIVE ACTIVITY DURING THIS TIME FRAME AS WE ARE PUT BACK INTO THE WARM SECTOR. ANOTHER FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO TUESDAY...AND BE THE FOCUS FOR MORE RAIN/STORMS. FOR WHATEVER IT IS WORTH...OUR FAVORED BLEND OF THE GFS AND ECMWF MODELS DEPICTS ANYWHERE FROM 4 TO 8 INCHES OF RAIN IS POSSIBLE ACROSS THE CWFA THROUGH NEXT WEDNESDAY 12Z. THANKFULLY IT WILL BE SPREAD OUT OVER SEVERAL EVENTS IN TERMS OF LOCAL SHORT-FUSE FLOOD CONCERNS. BUT...HAVING SAID THAT...EACH EVENT WILL POTENTIALLY BE A RESPECTABLE RAIN MAKER...WHICH OVER TIME...WILL ONLY LOWER FFG VALUES AND INCREASE THE LIKELIHOOD OF FLOODING/FLASH FLOODING. IN THE LONG TERM THERE MAY BE NOTABLE IMPACTS WITH RIVER FLOODING AS WELL. NO CHANGES WERE MADE BEYOND MONDAY...IN THE LONG TERM PORTION OF THE FORECAST. ..NOLES.. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED THROUGH THE DAYLIGHT HOURS WITH SOME MVFR CIGS EARLY THIS MORNING. WILL SLOWLY BRING IN MVFR CIGS AFTER SUNSET. WILL TEMPO SOME PRECIP THIS EVENING. WILL BRING IN PREDOMINANT MVFR TOWARD THE END OF THE VALID TIME OF THIS ISSUANCE WILL INTRODUCE SOME IFR CIGS AND VSBY IN THE LAST LEG OF THIS ISSUANCE IN ADDITION TO PREDOMINANT TSRA. ..KH.. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 21, 4:15 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 415 AM CDT THU APR 21 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 415 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY BY THIS AFTERNOON AND OVER WEST KENTUCKY...FAR SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE CHANCE OF STORMS WILL INCREASE TONIGHT AS A WARM FRONT APPROACHES FROM THE SOUTH. A FEW STORMS COULD PRODUCE SOME HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORNING STORMS ARE FORECAST FRIDAY AS A WARM FRONT SHOULD CONTINUE TO LIFT NORTH ACROSS THE FOUR STATE AREA. BY AFTERNOON AND INTO FRIDAY NIGHT...THE FOCUS WILL SHIFT WEST AHEAD OF AN APPROACHING COLD FRONTAL BOUNDARY. STORMS LATER FRIDAY AND INTO FRIDAY NIGHT COULD BE STRONG TO SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THE PROBABILITY FOR TORNADOES SEEMS RATHER LOW GIVEN THE LACK OF SIGNIFICANT UPPER LEVEL WINDS AND RESULTANT SPEED SHEAR. BUT ONE OR TWO BRIEF SHORT LIVED EVENTS CANNOT BE RULED OUT ENTIRELY. THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE AREA PERIODICALLY SATURDAY THROUGH WEDNESDAY...AS THE UPPER FLOW PATTERN REMAINS VERY UNSETTLED. THE COLD FRONT SHOULD STALL ACROSS THE AREA SUNDAY...THEN PUSH BACK NORTH AS A WARM FRONT MONDAY. THIS WILL BE FOLLOWED BY YET ANOTHER FRONTAL BOUNDARY INTO THE AREA TUESDAY INTO WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE... BUT HEAVY RAIN IS MORE OF A CERTAINTY FOR THE DURATION. THIS WILL RESULT IN A GREATER LIKELIHOOD FOR FLOOD CONCERNS WITH EACH SUCESSIVE EVENT. THE HEAVY RAIN EVENT WILL ALSO HAVE AN ADVERSE EFFECT ON RIVER FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT SOME POINT OVER THE NEXT SEVERAL DAYS. NOLES
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:46 PM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 6 days |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.